MAUDE Adverse Event Report: COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
It was reported that the physician removed the broken piece of universa soft ureteral stent set from the patient using a stent grasper.No unintended section of the device remained inside the patient¿s body.The patient did not require any additional procedures due to this occurrence but it extended the operating room and anesthesia time for the patient by few minutes.There were no adverse effects to the patient.
 
Additional Manufacturer Narrative
Date received by manufacturer has been corrected.The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, functional test, manufacturing instructions and visual inspection of the returned device was conducted during the investigation.The visual inspection of the returned device reported: physical examination: one open package was received.Sent without the tether and positioner were returned.Positioner was lodged 3 mm inside the stent.Proximal coil was torn 1.2 cm from proximal end of stent, tear measures 6 mm in length and started at the first side-port.Outside diameter of positioner at the distal tip measures.066".Inside diameter of the stent at the distal tip measured.043" the end that has been stretched out inside diameter measured.052".Both components measured within specification.The complaint device was returned therefore, an investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
UNIVERSA SOFT URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6449681
Report Number1820334-2017-00527
Device Sequence Number19176927
Product Code FAD
UDI-Device Identifier00827002536876
UDI-Public(01)00827002536876(17)191207(10)7497893
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUS-500
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/07/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date03/31/2017
Supplement Report FDA Received Date04/05/2017
05/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;